One Team Gov Suicide Prevention #OTGSP for #WSPD2020 — Our agenda

Picture: A graphic recorder draws at One Team Gov Global in July 2018.

On 10 September, 14 expert contributors will join us to start the discussion about Suicide Prevention for #WSPD2020. Find our running order and details here.

Background

When we started with the idea of creating an event for World Suicide Prevention day, I don’t think any of the organising team envisioned what it would become. But if we’ve learned anything as we have taken this journey together it’s that suicide is not simply a health or mental health issue, it’s a social and systemic one, reaching into numerous aspects of our lives and not fitting neatly into a particular policy box.

We have tried to put together an agenda that shows these many facets; while some of our speakers will talk about ‘lived experience’ and the sadness of loss, we have tried to ensure that the agenda is hopeful, sharing the many opportunities we have to prevent suicide and save lives. That might be through the collection and better use of data or emerging technology, building stronger communities, through policy, ‘designing out’ suicide in our built and online environments, and more.

And then we have COVID-19; a unique worldwide event. We know that many of our communities are struggling with grief, the impacts of isolation, uncertainty and anxiety. Charities have raised concerns about the long term impacts on our mental health, and a number of our speakers will address this unique angle.

To cover as much as we can, and to give attendees a broad perspective, we’ve extended our programme from 2 to 3 hours.

Below is our agenda for the day, and be sure to follow us on Twitter or LinkedIn for more information and regular updates.

Part 1, 2pm to 2.55pm

  • Welcome, Code of Conduct and support for our attendees. Sam Villis, One Team Gov.
  • Key Suicide Prevention Challenges and Transformational Change Initiatives. Paul Vittles, Lead Faciltator, Suicide Prevention Transformation Projects (SPTPs).
  • Augmented Intelligence Solutions for DigitalLifeSaving and TrackingForLife. Izzy Whitelock, CEO Houston We Have
  • Suicide loss, the ‘must do something’ syndrome, then doing something! Steve Phillip, Head of Mission for Champion Health and Founder of the Jordan Legacy CIC. Please note: this is a ‘lived experience’ session.
  • Samaritans — 67 years of suicide prevention, and now COVID19. Jacqui Morrissey. Assistant Director Research and Influencing, Samaritans
  • Digital Innovation in Mental Health — #DIMH2020 Highlights. Dr Becky Inkster, The HipHop Neuroscientist

BREAK, 2.55 to 3.05pm (10 mins)

We encourage all attendees to have a break ahead of the next session. Get up, stretch your legs, get a drink, and come back for part 2 at 3.05pm.

Please take this time to consider how you are feeling, are you ok? Would you like to talk to someone? Our breaks offer you an opportunity to talk and we will have people available to listen if you need it, as well as signposting to relevant listening services like Samaritans.

If you want to stay on the call, that’s ok too, you can use the chat to leave your thoughts and reflections from Part 1.

Part 2, 3.05 to 3.55pm

  • ZSA Achievements, Focus and Future. Steve Mallen, Zero Suicide Alliance.
  • Real Time Surveillance and Safeguarding. Emma Barrand, QES Software Solutions
  • Black Lives Matter and Black Minds Matter. Chukumeka (Chukes) Maxwell, Action to Prevent Suicide CIC
  • Mind the Gaps! Dr Sangeeta Mahajan, PAPYRUS Trustee, NHS Consultant, Mental Health Advocate and Educator. Please note: this is a ‘lived experience’ session.
  • Helping Young People Stay Strong and Live Long. Ian Russell, Founder, Molly Rose Foundation. Please note: this is a ‘lived experience’ session.

BREAK, 3.55 to 4.05pm (10 mins)

Another important break to rest and reflect.

Part 3, 4.05 to 5pm

  • Safety First Design and Delivery. Ian Prosser, HM Chief Inspector of Railways, Office of Road and Rail
  • The LGBTQ+ Lockdown Wellbeing Report. Ian Howley, Chief Executive LGBT Heroes
  • Sean’s Place — Why, What & How. Debbie Rogers, Founder Sean’s Place. Please note: this is a ‘lived experience’ session.
  • NSPA COVID19 Sounding Boards and Lived Experience Network. Penny Fosten, Executive Lead, National Suicide Prevention Alliance (NSPA)
  • Summary and wrap up, resources and thanks. Sam Villis, One Team Gov.

We’re looking forward to seeing you there and we hope you will share your reflections with us during and after the event using the hashtags #OTGSP and #WSPD2020.

After the event if you would like to write something for the One Team Gov blog then we would love to have you, find out more about writing for us here:

View at Medium.com

Or you can email us on contact@oneteamgov.uk and we will be happy to help.

Thank you.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s